MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA II XENON LIGHT SOURCE

SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA II XENON LIGHT SOURCE
Model Number CLV-180
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the xenon light source lamp switch in front panel was not working.The issue occurred during an unspecified diagnostic procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the results of evaluation and legal manufacturer's final investigation.From the results of evaluation, the following items were observed: main lamp is not igniting intermittently.Main lamp button on front panel not working.Spare lamp indicator is blinking.Nbi [narrow band imaging] and white light lens are foggy.Flat cable corroded.Rear panel corroded.Rear foot corroded.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 13 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon of "main lamp is not igniting intermittently" was presumed to have been due to a faulty igniter.The suggested phenomenon of "buttons on the front panel do not work" was presumed to have been due to a faulty flat cable.The suggested phenomenon of "spare lamp indicator blinks" was presumed to have been due to a faulty emergency lamp.As there was no information received of clear misuse of the device, there is no labeling advisory that was deemed required or recommended for the user facility.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II XENON LIGHT SOURCE
Common Device Name
XENON LIGHT SOURCE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20241368
Report Number3002808148-2024-08887
Device Sequence Number20992085
Product Code NWB
UDI-Device Identifier04953170216961
UDI-Public04953170216961
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCLV-180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown